Posted by: Anti-antibiotics | 2010-07-02


The dermatologist recommends that my daughter (15 ) should be on antibiotics (prumycin 500mg twice a day) for the next 6 months together with Roaccutane. What are the side-effects of taking antibiotics for such a long period? Any risks if taking antiobiotics and sport?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

It is essential that while she is using Roaccutane that she consults the dermatologist on a monthly basis for blood tests. This is important, as the Roaccutane can cause liver damage, as well as lowering of her white and red blood cells. Purmycin is relatively safe but Roaccutane has some nasty side-effects.

Please however, note that the combination of medication will have a wonderful effect in curing her acne.

Please refer to the following link regarding Roaccutane:


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.